Announcement

Collapse
No announcement yet.

Europe - Three people in Norway treated for "unusual symptoms" after AstraZeneca COVID-19 shots - several countries pause the vaccine

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Europe - Three people in Norway treated for "unusual symptoms" after AstraZeneca COVID-19 shots - several countries pause the vaccine

    MARCH 13, 20219:11 AM UPDATED 2 HOURS AGO
    By Gwladys Fouche, Terje Solsvik

    OSLO (Reuters) - Three health workers in Norway who had recently received the AstraZeneca COVID-19 vaccine are being treated in hospital for bleeding, blood clots and a low count of blood platelets, Norwegian health authorities said on Saturday.

    Norway halted the rollout of the AstraZeneca vaccine on Thursday, following a similar move by Denmark. Iceland later followed suit.

    “We do not know if the cases are linked to the vaccine,” Sigurd Hortemo, a senior doctor at the Norwegian Medicines Agency told a news conference held jointly with the Norwegian Institute of Public Health.

    All three individuals were under the age of 50.

    https://www.reuters.com/article/us-h...source=twitter



  • #2
    https://www.fhi.no/en/news/2021/norw...g-in-younger-/
    Norwegian Medicines Agency notified of blood clots and bleeding in younger people after vaccination with AstraZeneca vaccine


    Published 13.03.2021

    The Norwegian Medicine Agency is asking people under 50 years who had the AstraZeneca vaccine in the last 14 days and who feel increasingly unwell with several large blue patches (skin haemorrhages) more than three days after vaccination, to consult the out-of-hours medical service or their doctor as soon as possible.


    The Norwegian Medicines Agency has received several adverse event reports about younger vaccinated people with bleeding under the skin (tiny dots and /or larger blue patches) after coronavirus vaccination. This is serious and can be a sign of reduced blood platelet counts.
    Who should seek medical attention?


    People under the age of 50 who have received the AstraZeneca vaccine and feel increasingly unwell more than three days after vaccination, and who notice larger or smaller blue spots in the skin (skin haemorrhages) must consult a doctor or out-of-hours medical service as soon as possible.
    Notification of blood clots and brain haemorrhages after vaccination with the AstraZeneca vaccine


    Yesterday, the Norwegian Medicines Agency and the Norwegian Institute of Public Health (NIPH) informed about an unexpected death from a brain haemorrhage in Tynset after vaccination with COVID-19 Vaccine AstraZeneca.

    Today (March 13), we received three more reports of severe cases of blood clots or brain haemorrhages in younger people who have received the AstraZeneca vaccine. These are now receiving hospital treatment.

    Common to these patients is that they have had a reduced number of blood platelets. Blood clots and subsequent brain haemorrhages are a rare condition.

    “The NIPH has put the AstraZeneca vaccine on hold in the coronavirus immunisation programme. Now it is the Norwegian Medicines Agency's role to follow up on these suspected side effects and take the necessary measures in this serious situation,” says Geir Bukholm, Director of the Division of Infection Control and Environmental Health at the NIPH.
    Similar cases in other countries


    Similar incidents have been reported in other European countries, and the European Medicines Agency (EMA) is considering whether there may be an association with the coronavirus vaccines. So far, no conclusion has been reached.
    Looking closely at side effects with reports of blood clots and haemorrhages


    The NIPH and the Norwegian Medicines Agency have initiated analyses to investigate the association between the vaccine and various forms of blood clots, such as stroke and blood clots in the lungs. These analyses will take time.

    The Norwegian Medicines Agency will now look extra closely at reports of blood clots and bleeding for all coronavirus vaccines. We ask healthcare professionals who suspect side effects after vaccination to report them as soon as possible.

    The European Medicines Agency (EMA) has also launched its own investigations into the vaccine.
    How to report side effects


    Healthcare professionals are obliged to report suspected new, unexpected and severe side effects. The staff at NIPH is increased and RELIS is assisting NIPH in handling notifications so they can be processed faster.

    Members of the public can report side effects via helsenorge.no, but are encouraged to contact a doctor or other healthcare professional if they suspect severe or unexpected side effects after vaccination.

    _____________________________________________

    Ask Congress to Investigate COVID Origins and Government Response to Pandemic H.R. 834

    “‘i love myself.’ the quietest. simplest. most powerful. revolution ever.” ---- nayyirah waheed

    (My posts are not intended as advice or professional assessments of any kind.)
    Never forget Excalibur.

    Comment


    • #3

      Updated on March 15 at 6 a.m. ET

      The Netherlands and Ireland have joined several other countries in temporarily suspending administration of a COVID-19 vaccine made by AstraZeneca after reports of abnormal blood clotting in several people.

      The Dutch government said Sunday evening that the Oxford-AstraZeneca vaccine would not be used in the country until at least March 28. Officials in Ireland said earlier that day that they had temporarily suspended the shot as a precautionary measure.

      The move comes after countries including Italy, Austria, Norway, Denmark, Iceland and Latvia suspended, delayed or limited rollout of the vaccine over safety concerns.

      more...

      https://www.npr.org/sections/coronav...vid-19-vaccine

      Comment


      • #4
        https://www.ft.com/content/fcc50938-...9-d011b5f840e1
        Norway delays AstraZeneca vaccine ruling to further probe risks
        Permanently dropping shot could affect Johnson & Johnson jab too, health minister says

        Richard Milne in Oslo
        April 15, 2021

        The Norwegian government has resisted advice from its public health authority to drop the Oxford/AstraZeneca vaccine and appointed an expert committee to further examine risks associated with that shot and the Johnson & Johnson vaccine, after a number of blood clot related deaths.

        Norway’s health minister Bent Hoie said he was worried that permanently suspending use of the AstraZeneca jab would also have long-term implications for the rollout of the J&J vaccine, which the US drugmaker paused in Europe this week after similar side-effects were seen in America...
        ...
        Geir Bukholm, head of infection control at FHI, added: “Since there are few who die from Covid-19 in Norway, the risk of dying from taking the AstraZeneca vaccine will be greater than the risk of dying from the disease, especially for younger people.”..

        _____________________________________________

        Ask Congress to Investigate COVID Origins and Government Response to Pandemic H.R. 834

        “‘i love myself.’ the quietest. simplest. most powerful. revolution ever.” ---- nayyirah waheed

        (My posts are not intended as advice or professional assessments of any kind.)
        Never forget Excalibur.

        Comment


        • #5
          bump this

          Comment

          Working...
          X